Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 192, NWS Seattle, WA

August 29, 2021

NWS Seattle, WA issued this small craft advisory at Aug 29, 2021, 12:23 AM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2021, 12:23 AM PDT (07:23 UTC)
Expired
Aug 29, 2021, 3:00 AM PDT
In force
3 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

669 
WHUS76 KSEW 290723
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
1223 AM PDT Sun Aug 29 2021

PZZ131-132-291530-
/O.NEW.KSEW.SC.Y.0192.210829T0723Z-210829T1000Z/
/O.CON.KSEW.SC.Y.0191.210830T0000Z-210830T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
1223 AM PDT Sun Aug 29 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT MONDAY...

* WHAT...For the first Small Craft Advisory, west winds 15 to 25 
  kt. For the second Small Craft Advisory, west winds 20 to 30 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 3 AM PDT early this 
  morning. For the Small Craft Advisory, from 5 PM this 
  afternoon to 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-291530-
/O.CON.KSEW.SC.Y.0191.210829T1800Z-210830T1200Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
1223 AM PDT Sun Aug 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 5 AM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...From 11 AM this morning to 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
1 follow-up statement
841 
WHUS76 KSEW 290948
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
248 AM PDT Sun Aug 29 2021

PZZ131-132-291800-
/O.EXP.KSEW.SC.Y.0192.000000T0000Z-210829T1000Z/
/O.EXT.KSEW.SC.Y.0191.210830T0000Z-210830T1800Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
248 AM PDT Sun Aug 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM PDT MONDAY...

* WHAT...West winds 20 to 30 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 5 PM this afternoon to 11 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-134-291800-
/O.EXB.KSEW.SC.Y.0191.210830T0300Z-210830T1200Z/
Northern Inland Waters Including The San Juan Islands-
Admiralty Inlet-
248 AM PDT Sun Aug 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt around Admiralty Inlet. West
  to Southwest winds 15 to 25 kt for the Northern Inland Waters.

* WHERE...Northern Inland Waters Including The San Juan Islands 
  and Admiralty Inlet.

* WHEN...From 8 PM this evening to 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-291800-
/O.CON.KSEW.SC.Y.0191.210829T1800Z-210830T1200Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
248 AM PDT Sun Aug 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 5 AM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...From 11 AM this morning to 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Aug 28, 8:16 PM PDT, 4 hours 7 minutes earlier.

Area forecast discussion, Aug 28, 8:16 PM PDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
816 PM PDT Sat Aug 28 2021

.SYNOPSIS...Dry conditions will continue over the weekend with
zonal flow aloft. Cooler and cloudier weather will resume early
next week as upper level troughing influences the Pacific
Northwest.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...Mostly clear across the
region this evening as a weakening upper ridge axis shifts eastward.
The coast is stratus-free, but low clouds offshore should reach the
beaches late tonight and spread locally inland. Apart from some
morning low clouds in the Chehalis Gap and near the strait, another
mostly sunny day awaits the interior on Sunday along with slightly
cooler temperatures. The marine layer deepens rapidly Sunday night
as onshore flow increases and upper troughing deepens just offshore.
Several degrees of cooling expected on Monday along with stubborn
cloud cover that's likely to remain in place much of the day.
Current forecasts look good. Previous discussion follows with
updates to the marine and aviation discussions. 27

Upper level ridging traversing the region will give way to more
zonal flow across western Washington by this evening. Satellite
shows mostly clear skies across the interior this afternoon, with
some mid level clouds moving overhead. Meanwhile, stratus continues
to linger along the Pacific coast. Afternoon highs are expected to
be in the 60s along the coast and the mid to upper 70s across the
interior. A few spots across the Chehalis River valley and along the
foothills of the Cascades could hit 80 today.

Conditions will remain dry on Sunday as zonal flow persists
across the region and an upper level trough passes well to the
north of the area in northern BC. Expect another day of morning
clouds along the coast and for portions of the central Sound.
Clouds will then dissipate by mid to late morning to make way for
afternoon sun. Temperatures will be similar to that of today-with
afternoon highs expected in the 60s along the coast and 70s
across the majority of the interior.

The aforementioned trough then starts to dig southward into the
region on Monday, bringing the return of cooler and cloudier
conditions by early next week. Latest ensembles continue to hold
on to dry solutions, so have maintained that in the afternoon
forecast package-though cannot completely rule out some drizzle
for areas along the coast on Monday morning and a few passing
showers across the far northern Cascades. Afternoon highs on
Monday and Tuesday look to be the coolest of the week- with
temperatures along the coast only making it into the low 60s and
areas along the interior only making it into the mid 60s to right
around 70.

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...Upper level troughing
will continue to influence the Pacific Northwest early in the
extended period as an upper level low progresses eastward across
Alberta. A few showers may clip the far northern portion of the
Cascades on Wednesday, but ensembles continue to hint that the
majority of western Washington will stay dry. Latest ensemble
clusters indicate that upper level troughing will continue to
influence the region through Thursday, before shortwave ridging
potentially traverses the region on Friday. Deterministic models
are starting to fall a bit more in line with this as well and show
a secondary low sinking southward into the region on Thursday and
upper level ridging nudging in from the west on Friday. Plenty of
discrepancy remains among guidance at the end of the long term,
with some deterministic models and ensembles showing the potential
for more widespread rain chances across the region next weekend
versus other guidance showing a weakening frontal system bringing
little to no rain. Have kept a chance of POPs in the extended for
now, but will need to see how guidance trends over the coming
week. 14

&&

.AVIATION...Westerly flow aloft expected into Sunday as upper
ridge over the region weakens. The air mass is dry and stable. VFR
conditions prevail across the area this evening, but stratus
offshore will move onto the coast near or after 07Z with IFR
ceilings. The stratus will spread locally inland overnight, but most
terminals around Puget Sound should remain VFR into Sunday evening.

KSEA...VFR expected into Sunday evening. The probability of stratus
impacting the terminal briefly Sunday morning is less than 30
percent. Surface winds N-NE 4 to 7 knots becoming northwesterly
Sunday afternoon. 27

&&

.MARINE...Onshore flow will increase on Sunday as surface
ridging remain anchored well offshore and low pressure deepens east
of the Cascades. This will lead stronger northwesterlies over
portions of the coastal waters as well as westerlies reaching
advisory strength over the central/east strait Sunday evening into
Monday. From early to midweek, low pressure will gradually settle
over the coastal and interior waters. While onshore flow will
dominate through the period, it is expected to ease Tuesday into
Wednesday. 27

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 11 AM Sunday to 5 AM PDT Monday for
     Coastal Waters From Cape Flattery To James Island 10 To 60
     Nm-Coastal Waters From Cape Flattery To James Island Out 10
     Nm-Coastal Waters From James Island To Point Grenville 10
     To 60 Nm-Coastal Waters From James Island To Point
     Grenville Out 10 Nm-Coastal Waters From Point Grenville To
     Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater Out 10 Nm.

     Small Craft Advisory from 5 PM Sunday to 5 AM PDT Monday for
     Central U.S. Waters Strait Of Juan De Fuca-East Entrance
     U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 2:19 PM PDTGale WarningSEW15 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.